Hi! I have been having about 3000 PVCs a day, which happen mostly when I'm lying on my left side or back, or when I'm asleep. I have also recently noticed a loud "click" with or just before my second heart sound, so I suspect Mitral Valve Prolapse. An echo a couple of months ago showed mitral valve redundancy (and trivial MV and PV regurgitation) and a grade 2/6 murmur. My cardiologist hasn't heard the click, and sent me to an electrophysiologist, who is talking about a possible ablation if my PVCs get worse. He suspects Right Ventricular Outflow Tract, or RVOT, to be the problem. He wants me on Flecainide, but I'm fearful of the extreme side-effects such as the 17% chance that you develop a worse arrhythmia than you started with, or the 5.1% chance of dying! I am very sensitive to any medications. My BP is already low (80/50), and the Beta Blocker Coreg made it about 70/30, and I was extremely tired and light-headed, so I can't take a Beta Blocker. Has anyone had MVP, and all the PVCs, and then had an ablation? Or did you go on Flecainide and do okay? I'm afraid that if I have the ablation, and still have MVP, there would have been no point to having the ablation.
Also, I take 400mg of Magnesium a day, which seems to have helped with my headaches, and I take about 2000mg of Fish Oil a day. Thanks!
Hi Cheryl......yes and yes. I was diagnosed with MVP in my early 20's and also ended up with PVC's which i had the ablation for and typically have low blood pressure. First things first...with mitral valve prolapse usually no biggie....25% of the population has it and lives with it w. no problems...they say when you get older say in your 70's that may be when the issues rear their ugly little heads....I am 55 years old now and no problems....the PVC's had nothing at all to do with the MVP and i decided 3 years ago to take the leap and get the ablation done not only for that but atrial fib,, the PVC's and paraxamol tachacardia among a couple of other little things as i like to think of them. I was one of the success cases against all odds actually because so many things were going on with my heart....and it was sudden not like i was born w. all of those problems. Live a pretty clean life, eat well, go to the gym the whole nine yards so it was the cards i was dealt and dealt with it i did and it changed my life. No more fear waiting for the ax to fall, no more feeling like i was going to faint every 10 min. from all of the BB they put me on originally, My B/P was pretty much 80/40 for a couple of years......and yep you would be tired because the BB help your heart to relax and doesn't work as hard. Everybodys body is different and reacts diff. to the meds but if you are scared definately talk to the doc before you leap. Tell him/her you just aren't comfortable with that 5% especially if its nagging at you in the back of your mind because i am a big believer that our body tells us and warns us away from things before it happens...kind of like that horrible movie Final Destination i think......Why be chained to all of the meds if they think you may be in that 70-90% success rate arena? Trust me alot of us on this site have had ablations and 90% of the stories are very positive. I would get pro active and talk to the doc ask them if there is a safer alternative med that you feel more comfortable with because like they say (who's they anyway?) Those Who Ask Get......
Thanks Cindy for your response. I'm 48 by the way, and like you, in pretty good shape....eat right, exercise, etc. (My labs are normal too). And, now I don't even have chocolate (boooo!) because any caffeine makes me have runs of PVCs...once counting 23 in a row without any normal beats! That was a scary night! I'm trying to "live with the pvcs" but it really interferes with what would otherwise be a very active lifestyle. I've been staying home mostly because I feel awful until about noon...having pvcs all night and then through the morning. I don't have atrial fib, though sometimes when I exercise, it takes the whole day for my heart rate to go under 100...after reaching 182 in a few minutes on my elliptical! It also takes hours to fall asleep sometimes because of the pounding and shortness of breath.
Glad to hear that the ablation worked for you. Do you have any other problems from the MVP? Did you take any anti-arrhythmics? I was hoping the two are related so I can give a reason for all of this happening all of the sudden. I didn't mention that I was sick with a fever, cough, and possibly swine flu since my daughter had it...then these palpitations started about 2 weeks later.
Hey caught your post......a fever.cough and any type of flu could effect you Cheryl because you are putting stress on the body thru illness. And no....no problems what so ever with the MVP because like i said normally when we move into later stages of life typically the 70's thats when things start happening and even then there are corrections that can be made so i never let myself even consider the prolapse. The only thing i am really faithful with is antenolol every morning when i brush my teeth i take one with an aspirin. You need to stop trying to self diagnose yourself because you're going to make yourself crazy, and stress and cause more episodes to pop up with the stress and anxiety you are putting yourself under. There are so many new options out there for you ....i would call my heart doc and tell the office you need to have 20 minutes with the doc and before you go sit down and write out every single fear and worry you have....let them answer them one by one to get rid of these horrible thoughts you've got tossing around in your head. I would be so unusual for you to be in that 5% fatalilty range Cheryl...and while you are sitting there w the doc ask them what options you have in meds and choose the one the doc believes has the least amount of side effects....i sometimes think not knowing is alot worse than knowing.....sort of like being scared of the dark because of what we can't see...same theory....happy Sunday to you Cheryl....
Thanks again. I know I have to do something soon. I just watched church online because I've had way too many pvcs this morning for the last couple of hours to be able to go anywhere and had very little sleep since they kept me awake til about 2. Last time I went, I felt like I was going to pass out, being in bigeminy most of the time. (I'm glad I go to the coolest church ever, and that I can watch their services live at saddlebackfamily.com) My pastor is Rick Warren, author of The Purpose Driven Life. I am going to call my cardiologist this week because I'm due for a follow up and I'll ask those questions. The EP doc didn't want to see me for 6 months, but already set up an appointment in a couple of weeks to clarify things, mostly about Flecainide, MVP and SVOT. He rushed through so fast that I couldn't ask all of the questions that I had. Bedside manner is not his strong-point.
Have a great Sunday too!
Someone mentioned this pill might be good for my husband,s low BP but from reading all this i am not sure? I think that worrying may be a cause/side effect of heart trouble and would recomend the idea of taking one,s worries to doctor, join a meditation group, eat lots of oily fish and fresh fruit and veg and unrefined cereals and of course not smoke. My dad died at age 44 from artheriolosis and so i found i had a high cholestoral level but have brought it down to normal levels with all former stuff , not eating too much and also crunch linseeds in natural yoghurt for breakfast!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.